Alert archive / Oklahoma / Frost Advisories in 2020

Frost Advisory 5, NWS Tulsa, OK

October 29, 202014 counties in Oklahoma; Carroll County, Arkansas

NWS Tulsa, OK issued this frost advisory at Oct 29, 2020, 9:17 PM CDT for 14 counties in Oklahoma; Carroll County, Arkansas. It took effect at Oct 30, 2020, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2020, 9:17 PM CDT (02:17 UTC)
In effect from
Oct 30, 2020, 4:00 AM CDT
Expired
Oct 30, 2020, 9:00 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Carroll County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1634 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

337 
WWUS74 KTSA 300217
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
917 PM CDT Thu Oct 29 2020

ARZ001-010-011-OKZ054>059-063>065-301030-
/O.CON.KTSA.FZ.W.0007.201030T0900Z-201030T1400Z/
Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Delaware-Creek-Okfuskee-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Grove, Jay, Sapulpa, and Okemah
917 PM CDT Thu Oct 29 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
FRIDAY...

* WHAT...Sub-freezing temperatures of upper 20s to low 30s 
  expected.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...From 4 AM to 9 AM CDT Friday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

* ADDITIONAL DETAILS...Patchy freezing fog will also be possible
  late tonight into early Friday morning across northwest Arkansas
  and far northeast Oklahoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$

ARZ002-019-020-029-OKZ049-053-060>062-066>076-301030-
/O.NEW.KTSA.FR.Y.0005.201030T0900Z-201030T1400Z/
Carroll-Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Tulsa-
Rogers-Mayes-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Berryville, Eureka Springs, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, 
Claremore, Pryor, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
917 PM CDT Thu Oct 29 2020

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

* WHAT...Temperatures as low as 32 will result in frost
  formation...especially in low-lying sheltered areas.

* WHERE...Portions of eastern Oklahoma and western Arkansas.

* WHEN...From 4 AM to 9 AM CDT Friday.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  unprotected from the cold.

* ADDITIONAL DETAILS...Patchy freezing fog will also be possible
  late tonight into early Friday morning across parts of northeast
  and east central Oklahoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
172 
WWUS74 KTSA 300802
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
302 AM CDT Fri Oct 30 2020

ARZ001-010-011-OKZ054>059-063>065-301400-
/O.CON.KTSA.FZ.W.0007.201030T0900Z-201030T1400Z/
Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Delaware-Creek-Okfuskee-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Grove, Jay, Sapulpa, and Okemah
302 AM CDT Fri Oct 30 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures of upper 20s to low 30s 
  expected.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...From 4 AM to 9 AM CDT Friday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

* ADDITIONAL DETAILS...Patches of freezing fog will also be 
  possible through early Friday morning across northwest Arkansas
  and far northeast Oklahoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation.

&&

$$

ARZ002-019-020-029-OKZ049-053-060>062-066>076-301400-
/O.CON.KTSA.FR.Y.0005.201030T0900Z-201030T1400Z/
Carroll-Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Tulsa-
Rogers-Mayes-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Berryville, Eureka Springs, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, 
Claremore, Pryor, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
302 AM CDT Fri Oct 30 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost 
  formation...especially in low-lying sheltered areas.

* WHERE...Portions of eastern Oklahoma and western Arkansas.

* WHEN...From 4 AM to 9 AM CDT Friday.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  unprotected from the cold.

* ADDITIONAL DETAILS...Patches of freezing fog will also be 
  possible through early Friday morning across parts of northeast
  and east central Oklahoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
042 
WWUS74 KTSA 301413
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
913 AM CDT Fri Oct 30 2020

ARZ001-010-011-OKZ054>059-063>065-301515-
/O.EXP.KTSA.FZ.W.0007.000000T0000Z-201030T1400Z/
Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Delaware-Creek-Okfuskee-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Grove, Jay, Sapulpa, and Okemah
913 AM CDT Fri Oct 30 2020

...FREEZE WARNING HAS EXPIRED...

Temperatures continue to warm above freezing thus allowing the 
freeze warning to expire.

$$

ARZ002-019-020-029-OKZ049-053-060>062-066>076-301515-
/O.EXP.KTSA.FR.Y.0005.000000T0000Z-201030T1400Z/
Carroll-Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Tulsa-
Rogers-Mayes-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Berryville, Eureka Springs, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tulsa, 
Claremore, Pryor, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
913 AM CDT Fri Oct 30 2020

...FROST ADVISORY HAS EXPIRED...

Temperatures continue to warm above freezing thus allowing the 
frost advisory to expire.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 29, 6:27 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Oct 29, 6:27 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
627 PM CDT Thu Oct 29 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are mostly expected for all sites tonight and
tomorrow as the upper level system moves out of the area. Skies
have cleared and winds will rapidly decline this evening as the
boundary layer decouples. A surface ridge is settling over the
area which will provide light winds and falling temperatures this
evening. This in association with the saturated ground from the
recent rain could lead to some patchy fog/freezing fog formation,
especially for valleys and low lying areas, though the 925mb
ridge axis will remain to the west of the area which will maintain
some enhanced flow just off the surface and serve to keep the
boundary layer mixed enough to prevent more widespread fog. But,
did mention fog for all sites except MLC with the best chance
being the valley sites in Arkansas with brief IFR conditions
possible, due to not warming much this afternoon and the abundant
rainfall experienced there this week. Otherwise clear skies and
light winds will prevail through the entire period.

Bowlan

&&

.PREV DISCUSSION... /Issued 252 PM CDT Thu Oct 29 2020/

..UPDATE...

DISCUSSION...
Rain showers are finally exiting Eastern Oklahoma and Northwest
Arkansas this afternoon as the upper level low pressure system
that has been impacting the region the past several days finally
departs off to the east. At the same time...a 30-45KT low level
jet behind the departing upper low was continuing to shift
eastward as well. In response to these features...gusty northerly
winds should weaken through this evening while skies continue to
clear from northwest to southeast with most clear skies common
overnight tonight. This should allow for low temperatures tonight
to fall into the upper 20s to mid 30s for the majority of the CWA
as the northerly flow behind the departing system was transporting
upper 20s-mid 30 dewpoints back into the region. Thus...have
issued a Freeze Warning for parts of Northeast Oklahoma into far
Northwest Arkansas for late tonight into Friday morning.

Moisture from all the recent rains combined with low dewpoint
depressions and overnight conditions could allow for some areas
of reduced visibility to possibly develop across portions of the
CWA. There still remains uncertainty with just how much potential
there will be for fog as the low level trof axis doesn't reach
the CWA until around 12z Friday. Thus...with the forecast
lows...have gone ahead and added a mention of patchy frost with
the idea of the evening shift re-evaluating before introducing any
fog/freezing fog headlines. If frost looks to be widespread
enough...then a front advisory could be possible as well.

Southerly winds and a return of a full day of sun will aid in a
temperature warming trend Friday and Saturday with highs returning
back into the 60s. More zonal upper level flow developing over
the weekend will help to push a long wave trof through the Plain
during the weekend with another cold front forecast to push across
the CWA Saturday night. A lack of moisture should keep this
frontal passage dry.

Behind the exiting long wave trof...a ridge of high pressure is
progged to develop over the Southwestern CONUS and expand over
the Southern Plains for the first half of next week. In
response...a quick return to southerly winds and warming
temperatures will be possible Monday through Wednesday with
Wednesday looking to be the warmest day of the forecast period.
This looks to be ahead of a shortwave looking to push through the
region late week within the nearly zonal upper level flow.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   33  62  43  65 /   0   0   0   0
FSM   35  62  40  67 /   0   0   0   0
MLC   32  62  41  65 /   0   0   0   0
BVO   30  61  39  65 /   0   0   0   0
FYV   31  63  37  64 /   0   0   0   0
BYV   33  62  40  65 /   0   0   0   0
MKO   32  61  40  64 /   0   0   0   0
MIO   31  60  40  64 /   0   0   0   0
F10   32  61  40  64 /   0   0   0   0
HHW   34  61  39  64 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 4 AM to 9 AM CDT Friday for OKZ054>059-
     063>065.

AR...Freeze Warning from 4 AM to 9 AM CDT Friday for ARZ001-010-011.

&&

AVIATION.....04
Hazardous weather outlook, Oct 29, 5:06 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
506 PM CDT Thu Oct 29 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
506 PM CDT Thu Oct 29 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
North to northwest winds will gust around 25 mph through the
afternoon on the back side of a departing storm system. Winds will
subside after sunset this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY through WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Strong south winds will return by Saturday, with gusts between 25
and 30 mph expected across northeast Oklahoma and possibly far
northwest Arkansas.

weather.gov/tulsa contains additional information.

Nearby

Frost Advisories in Oklahoma, 2020Frost Advisories in Arkansas, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.